Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 1, 2011, 1:38 AM CST for Scott County, Smith County, Mississippi. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 1, 2011, 1:38 AM CST (07:38 UTC)
- Expired
- Jan 1, 2011, 2:45 AM CST
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 1:39 AM CST | TSTM WND DMG | Polkville, MS | A FEW TREES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:46 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
432
WUUS54 KJAN 010738
SVRJAN
MSC123-129-010845-
/O.NEW.KJAN.SV.W.0019.110101T0738Z-110101T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
138 AM CST SAT JAN 1 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 245 AM CST
* AT 139 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF WHITE OAK
MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURNS...PULASKI...HOMEWOOD...PINEVILLE...HILLSBORO AND STEELE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR MISSISSIPPI.
&&
LAT...LON 3207 8970 3210 8973 3231 8973 3258 8945
3258 8933 3210 8932
TIME...MOT...LOC 0739Z 235DEG 34KT 3220 8967
$$
COHEN2 follow-up statements
992
WWUS54 KJAN 010824
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
224 AM CST SAT JAN 1 2011
MSC123-129-010845-
/O.CON.KJAN.SV.W.0019.000000T0000Z-110101T0845Z/
SMITH MS-SCOTT MS-
224 AM CST SAT JAN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CST
FOR SCOTT AND NORTHERN SMITH COUNTIES...
AT 224 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SEBASTOPOL TO WHITE OAK MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURNS...HOMEWOOD...PINEVILLE AND LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR MISSISSIPPI.
&&
LAT...LON 3207 8970 3210 8973 3231 8973 3258 8945
3258 8933 3210 8932
TIME...MOT...LOC 0824Z 235DEG 34KT 3252 8927 3214 8964
$$
COHEN468
WWUS54 KJAN 010846
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
246 AM CST SAT JAN 1 2011
MSC123-129-010857-
/O.EXP.KJAN.SV.W.0019.000000T0000Z-110101T0845Z/
SMITH MS-SCOTT MS-
246 AM CST SAT JAN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT AND NORTHERN SMITH
COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR MISSISSIPPI.
LAT...LON 3207 8970 3210 8973 3231 8973 3258 8945
3258 8933 3210 8932
TIME...MOT...LOC 0824Z 235DEG 34KT 3252 8927 3214 8964
$$
COHENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 4:04 PM CST, 9 hours 34 minutes earlier.
Area forecast discussion, Dec 31, 4:04 PM CST, 9 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CST FRI DEC 31 2010
..SEVERE WEATHER EVENT ONGOING THIS AFTERNOON AND INTO TONIGHT...
.UPDATE...
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED TORNADO
WATCH NUMBER 773 COVERING THE ENTIRE CWA UNTIL 11 PM. THIS WATCH ALSO
REPLACES THE PREVIOUS WATCH IN EFFECT. DESTABILIZATION CONTINUES
ACROSS THE FORECAST AREA...AS THE LOW-LEVEL MOIST AXIS EXPANDS
EASTWARD ACROSS THE REGION. STRONG DEEP-LAYER AND LOW-LEVEL SHEAR
WILL SUPPORT TORNADIC SUPERCELLS INTO THE OVERNIGHT HOURS ACROSS THE
ENTIRE CWA...WITH QUASI-LINEAR CONVECTIVE SYSTEMS ALSO CAPABLE OF
PRODUCING TORNADOES AND DAMAGING WINDS. /COHEN/
&&
.PREV DISCUSSION... /ISSUED 345 PM CST FRI DEC 31 2010/
TONIGHT THROUGH SATURDAY NIGHT...
THE RISK FOR SIGNIFICANT SEVERE WEATHER IS RAMPING UP ACROSS THE
ARKLAMISS REGION. OVERALL...NWP GUIDANCE HAS BEEN UNDERCUTTING THE
DEGREE OF DESTABILIZATION FOR TODAY...BASED ON COMPARISON TO LATEST
OBSERVATIONS AND RUC ANALYSIS OUTPUT. THE SPECIAL 31/18Z KJAN RAOB
SOUNDING ALREADY SHOWS MUCH OF THE CAPPING INVERSION FROM THIS
MORNING HAVING BEEN ERODED IN RESPONSE TO COOLING IN THE 800-700-MB
LAYER AND SOME SURFACE HEATING. AROUND 600 J/KG OF SBCAPE WAS NOTED
IN THIS SOUNDING...WITH AROUND 30 J/KG OF CONVECTIVE INHIBITION. THIS
IS SHOWN IN THE LATEST RUC MESO-ANALYSIS...WHICH INDICATES A BROAD
ZONE OF POSITIVE BUOYANCY EXTENDING FROM EAST TEXAS ACROSS LOUISIANA
AND SOUTHEAST ARKANSAS AND FURTHER EAST TOWARD THE I-55 CORRIDOR. IN
THIS REGION...LITTLE CONVECTIVE INHIBITION IS NOTED...WITH SBCAPE
VALUES RANGING FROM 1000-2000 J/KG ACROSS SOUTHWEST MISSISSIPPI...SOUTHEAST
ARKANSAS...AND NORTHEAST LOUISIANA. THIS BUOYANCY IS BEING SUPPORTED
BY UNSEASONABLY MOIST SURFACE DEWPOINTS ALREADY IN THE MIDDLE 60S
ACROSS THE SOUTHWESTERN HALF OF THE CWA...WITH READINGS INTO THE
LOWER 70S ACROSS SOUTHEAST LOUISIANA. THE NAM APPEARS TO BEST
INITIALIZE THIS MODERATE DEGREE OF INSTABILITY...AND IS ALSO THE MOST
UNSTABLE MODEL.
AS FOR THE KINEMATICS...STRONG SOUTHWESTERLY MID-LEVEL FLOW ATOP OF
THE MOISTURE/INSTABILITY WEDGE BUILDING OVER THE LOWER MISSISSIPPI
VALLEY REGION IS CHARACTERIZED BY H5 SPEEDS OF 50-60 KT. THIS IS
SUPPORTING EFFECTIVE BULK SHEAR MAGNITUDES OF 50-60 KT IN THIS
REGION...WHERE THE SIGNIFICANT SEVERE PARAMETER RANGES FROM 20-30
AND THE SUPERCELL COMPOSITE PARAMETER RANGES FROM 6-12...WITH THE
HIGHEST VALUES ACROSS THE FAR SOUTHWEST. THESE PARAMETERS CONTINUE
TO SUPPORT A MULTI-MODAL CONVECTION OVER NORTHEAST LOUISIANA...WHERE
CONVECTION HAS EXHIBITED BOTH SUPERCELLULAR AND MULTICELLULAR
CHARACTERISTICS. THE LACK OF CONVECTIVE INHIBITION HAS MOSTLY KEPT
THE CONVECTION FROM REMAINING DISCRETE...THOUGH INDIVIDUAL UPDRAFTS
APPEAR TO BE SPATIALLY SEPARATED SUFFICIENTLY FOR LITTLE
OBSTRUCTION TO MOIST/UNSTABLE INFLOW. THUS...CONVECTION HAS MADE
SEVERAL ATTEMPTS AT DEEPER ROTATION. UPON COORDINATION WITH THE
STORM PREDICTION CENTER...TORNADO WATCH NUMBER 772 HAS BEEN
EXPANDED NORTHWARD ALONG THE MISSISSIPPI RIVER AND NORTHEASTWARD
INTO THE JACKSON METRO AREA BASED ON THE SPATIAL EXPANSION OF THE
GREATER INSTABILITY AND PERSISTENTLY STRONG LOW-LEVEL WIND SHEAR.
HOWEVER...AS WE HEAD LATER INTO THE LATE AFTERNOON AND
EVENING...DEEP-LAYER Q-VECTOR CONVERGENCE WILL INCREASE FROM WEST TO
EAST AHEAD OF A LARGE AND POWERFUL STORM SYSTEM OVER THE
MID-SECTION OF THE CONUS. MEANWHILE...A SURFACE COLD FRONT EXTENDS
FROM CENTRAL ARKANSAS ACROSS NORTHWEST LOUISIANA INTO SOUTHEAST
TEXAS...AND IS FORECAST TO PROGRESS EASTWARD THIS AFTERNOON AND REACH
THE NORTHWEST CWA AROUND 6 PM. AS THE FRONT MOVES ACROSS THE
REGION...IT WILL DECELERATE AS IT APPROACHES DEEP-LAYER RIDGING
ENTRENCHED ACROSS THE SOUTHEAST CONUS. AHEAD OF THE FRONT...CONTINUED
MOISTURE ADVECTION AND DESTABILIZATION WILL MAINTAIN A ZONE OF
MODERATE INSTABILITY...WHERE STRONG DEEP-LAYER SHEAR WILL PERSIST.
0-1 KM STORM-RELATIVE HELICITY VALUES THROUGH TONIGHT ARE EXPECTED TO
RANGE FROM 150-300 M2/S2...WHICH WILL SUPPORT STRONG LOW-LEVEL
ROTATION WITH ANY PREFRONTAL DISCRETE CONVECTION OR ANY QUASI-LINEAR
CONVECTIVE SYSTEM THAT EVOLVES NEAR THE COLD FRONT. AS
SUCH...TORNADOES...SOME STRONG...WILL REMAIN A DEFINITE CONCERN
THROUGH THE OVERNIGHT...ALONG WITH DAMAGING STRAIGHT-LINE WINDS OF
60-80 MPH AND HAIL TO THE SIZE OF QUARTERS. LOCAL HIGH-RES WRF
GUIDANCE SUGGESTS THE POTENTIAL FOR SUPERCELLS...BOWING LINE
SEGMENTS...AND MULTICELLULAR CONVECTION ALL THROUGH THE NIGHT...WITH
THE ATTENDANT RISK FOR SEVERE WEATHER.
AS THE BOUNDARY SLOWS DOWN...AND MOISTURE POOLS NORTHWARD AHEAD OF
IT...THE POTENTIAL FOR TORRENTIAL RAINFALL WILL INCREASE AS
CONVECTIVE TRAINING EVOLVES THROUGH THE NIGHT. MODELS INDICATE QPF
AMOUNTS ANYWHERE FROM 2-4 INCHES ALONG AND SOUTHEAST OF THE NATCHEZ
TRACE PARKWAY...WHERE THE FLASH FLOOD WATCH CONTINUES TONIGHT.
RAINFALL TOTALS COULD REACH 6 INCHES...AS PWAT VALUES REACH THE
90-95 PERCENTILE RANGE...WITH A DEEP TROPICAL MOISTURE CONNECTION.
SHOWERS AND STORMS WILL GRADUALLY TAPER OFF FROM NORTHWEST TO
SOUTHEAST ON NEW YEARS DAY...AS DRIER AND COLDER AIR FILTER INTO THE
REGION. AS FOR OTHER FORECAST MATTERS...POPS TODAY AND TONIGHT WERE
RAISED WELL ABOVE MAV GUIDANCE BASED ON LATEST SREF AND HIGH-RES WRF
RUNS. TEMPS TONIGHT WERE INCREASED ABOVE MAV GUIDANCE GIVEN THAT
SLOWER FRONTAL MOTION IS EXPECTED COMPARED TO THAT DEPICTED BY THE
GFS.
EVERYONE IS ENCOURAGED TO MONITOR THE LATEST INFORMATION FROM THE
NATIONAL WEATHER SERVICE IN JACKSON TODAY INTO TONIGHT...AS THIS
SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE WIDESPREAD...SIGNIFICANT
SEVERE WEATHER DURING THIS NEW YEARS EVE. /COHEN/ALLEN/
SUNDAY THROUGH NEXT FRIDAY...MODELS HAVE COME IN DRIER
FOR THE LONG TERM BUT AGREE THAT RAIN CHANCES WILL RETURN TO THE
SOUTHERN PORTIONS BY TUESDAY. COME SUNDAY MORNING MODELS AGREE THAT
COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE WELL SOUTH OF OUR
AREA. THE AXIS OF THE UPPER LEVEL TROUGH WILL STILL BE WEST OF OUR
CWA AND A 1030MB+ SURFACE HIGH IS PROGGED TO BE CENTERED NEAR THE
RED RIVER VALLEY. THE UPPER LEVEL TROUGH AXIS WILL SHIFT EAST OF OUR
CWA DURING THE DAY AND THE SURFACE HIGH WILL SHIFT EAST AND BECOME
CENTERED OVER THE ARKLAMISS BY SUNDAY EVENING. THIS WILL SETUP WHAT
IS EXPECTED TO BE THE COLDEST NIGHT OF THE PERIOD. UNDER NEAR FULL
RADIATIONAL COOLING OF OUR COOL DRY AIRMASS MONDAY MORNING LOWS WILL
BOTTOM OUT IN THE MID 20S AT MOST LOCATIONS. NEAR ZONAL FLOW ALOFT
IS EXPECTED OVER OUR REGION MONDAY AND THE SURFACE HIGH WILL SHIFT
EAST OF OUR CWA AND TO THE CAROLINAS BY TUESDAY. THIS WILL RESULT IN
THE BEGINNING OF A SLOW MODERATION OF TEMPERATURES FOR US. BY
TUESDAY THOUGH ANOTHER CLOSED LOW WILL HAVE DEVELOPED OVER JUST OFF
THE COAST OF SOUTHERN CALIFORNIA. THIS WILL RESULT IN OUR FLOW ALOFT
BACKING TO THE SOUTHWEST AND BRING A SERIES OF SUBTLE DISTURBANCES
ACROSS OUR REGION. ONE SUCH DISTURBANCE IS EXPECTED TO HELP DEVELOP
A WAVE ALONG THE OLD FRONTAL BOUNDARY NEAR THE GULF COAST. BOTH THE
GFS AND ECMWF SHOW LIGHT RAIN TRYING TO SPREAD NORTH INTO OUR
SOUTHERN ZONES BY TUESDAY AFTERNOON. THE MAV GUIDANCE CAME IN A
LITTLE TOO HIGH OVER OUR NORTHERN ZONES SO HAVE CUT POPS ACROSS THE
NORTHERN HALF TUESDAY. AS THE DISTURBANCE PASSES ALL PRECIPITATION
IS EXPECTED TO END BY TUESDAY EVENING. THE SURFACE HIGH TO OUR EAST
WILL DRIFT SOUTH OVER FLORIDA WEDNESDAY RESULTING IN A LIGHT RETURN
FLOW OVER OUR CWA. THE OLD STALLED FRONTAL BOUNDARY ALONG THE GULF
COAST WILL BEGIN DRIFTING NORTH. THERE WILL BE A SLIGHT CHANCE OF
LIGHT RAIN IN THE SOUTHERN MOST ZONES WEDNESDAY BUT MOST OF THE AREA
WILL BE DRY AND SEE ABOVE NORMAL TEMPERATURES BACK IN THE 60S. BOTH
THE GFS AND ECMWF SHOW ANOTHER MORE POTENT SOUTHERN STREAM SHORTWAVE
WEDNESDAY NIGHT INTO THURSDAY. CLOUDS WILL BE ON THE INCREASE AND
RAIN IS EXPECTED TO MOVE BACK OVER MUCH OF THE AREA THURSDAY. THE
CLOSED LOW OVER SOUTHERN CALIFORNIA WILL MOVE EAST ACROSS THE DESERT
SOUTHWEST THURSDAY AS WELL. THE CLOSED LOW IS EXPECTED TO CONTINUE
MOVING EAST THROUGH FRIDAY AND OPEN UP OVER THE SOUTHERN PLAINS. AT
THE SAME TIME A COUPLE OF NORTHERN STREAM SHORTWAVES WILL COME INTO
PHASE OVER THE PLAINS THURSDAY NIGHT AND HELP DEEPEN A TROUGH THAT
WILL SEND COOL DRY AIR OUR WAY FROM THE NORTH ON FRIDAY. THE GFS
SHIFTS THE BULK OF THE PCPN SOUTH OF OUR CWA FRIDAY WHILE THE ECMWF
SHOWS SEVERAL INCHES OF RAIN POSSIBLE ACROSS THE SOUTHERN HALF OF
OUR CWA. HAVE LEANED TOWARD THE WETTER SCENARIO FOR NOW. /22/
&&
.AVIATION...
BROKEN CEILINGS MOSTLY 1-3K FEET ALONG WITH GUSTY SSE
FLOW UP TO 24KTS WILL KEEP MVFR CONDITIONS AND LOWER GOING AHEAD OF
FRONTAL BOUNDARY APPROACHING FROM THE W. SCATTERED SHRA/ISOLATED TSRA
WILL GRADUALLY INCREASE 20-06Z WITH A FEW SEVERE TSRA GETTING MORE
LIKELY(INCL WIND GUSTS OF 60-70KTS). OTHERWISE...IFR CONDITIONS ARE
EXPECTED CONTROL TONIGHT WITH FRONT ITSELF CROSSING MS RIVER
00-03Z...I-55 AXIS 03-06Z...THEN I-59 AXIS 07-11Z. CONDITIONS SHOULD
STEADILY IMPROVE TO MVFR CEILINGS ABOUT 2-3HRS BEHIND THE FRONT AND
THEN VFR BY ABOUT 15-18Z SATURDAY./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 60 34 54 / 100 58 14 3
MERIDIAN 62 65 34 55 / 100 83 23 4
VICKSBURG 50 61 31 54 / 94 43 13 3
HATTIESBURG 62 67 40 59 / 100 77 24 8
NATCHEZ 54 59 35 54 / 100 43 14 5
GREENVILLE 48 58 30 49 / 76 36 13 2
GREENWOOD 50 59 30 51 / 100 49 13 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ031-038-039-
043>046-048>066-072>074.
LA...NONE.
AR...NONE.
&&
COHENHazardous weather outlook, Dec 31, 3:15 PM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST FRI DEC 31 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 315 PM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE INTO TONIGHT IN THE UNSEASONABLY WARM...MOIST...AND UNSTABLE AIRMASS AHEAD OF A COLD FRONT. ONE OR MORE LINES OF SEVERE THUNDERSTORMS COULD ALSO ORGANIZE NEAR THE FRONT AND MOVE EASTWARD ACROSS THE REGION OVERNIGHT TONIGHT. WIDESPREAD SEVERE WEATHER WILL BECOME POSSIBLE TONIGHT IF THESE LINES OF STORMS DEVELOP. TORNADOES...INCLUDING A FEW STRONG TORNADOES...DAMAGING STRAIGHT- LINE WINDS OF 60 TO 80 MPH...QUARTER-SIZE HAIL...ALONG WITH VERY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE POTENTIAL FOR FLASH FLOODING WILL INCREASE TONIGHT ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY...WHERE SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE. RAINFALL TOTALS OF 2 TO 4 INCHES...WITH LOCAL AMOUNTS TO 6 INCHES...WILL BE POSSIBLE IN THIS REGION. SEVERE STORMS WILL BE POSSIBLE ANY TIME FROM THIS AFTERNOON THROUGH TONIGHT AND INTO EARLY SUNDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE WIDESPREAD...SIGNIFICANT SEVERE WEATHER AND VERY HEAVY RAINFALL ACROSS THE ARKLAMISS REGION THIS AFTERNOON THROUGH EARLY SUNDAY MONRING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THIS AFTERNOON THROUGH SUNDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Local storm report, Jan 1, 12:22 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1222 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM TSTM WND DMG SALLIS 33.02N 89.76W
01/01/2011 ATTALA MS EMERGENCY MNGR
A FEW TREES DOWN.
&&Local storm report, Jan 1, 12:29 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1229 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TORNADO 3 SW HESTERVILLE 33.13N 89.69W
01/01/2011 ATTALA MS EMERGENCY MNGR
A ROOF WAS BLOWN OFF OF A HOUSE.
1214 AM TORNADO HESTERVILLE 33.16N 89.65W
01/01/2011 ATTALA MS EMERGENCY MNGR
SEVERAL TREES WERE DOWNED AROUND HESTERVILLE.
1225 AM FLASH FLOOD DURANT 33.08N 89.86W
01/01/2011 HOLMES MS TRAINED SPOTTER
SEVERAL STREETS WERE FLOODED IN THE CITY OF DURANT.
&&
DLLocal storm report, Jan 1, 12:42 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1242 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST 5 NE YAZOO CITY 32.91N 90.35W
12/31/2010 E50.00 MPH YAZOO MS EMERGENCY MNGR
TREE REPORTED DOWNED ON REBECCA ROAD.
1235 AM FLASH FLOOD CANTON 32.61N 90.03W
01/01/2011 MADISON MS LAW ENFORCEMENT
STREET FLOODING WAS REPORTED IN CANTON.
&&
DLLocal storm report, Jan 1, 1:14 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
114 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD 1 ESE MADISON 32.44N 90.09W
01/01/2011 MADISON MS NWS EMPLOYEE
RICE RD IN MADISON WAS FLOODED.
&&
DLLocal storm report, Jan 1, 1:17 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
117 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM TSTM WND GST STARKVILLE 33.46N 88.82W
01/01/2011 M52.00 MPH OKTIBBEHA MS AWOS
&&
DLLocal storm report, Jan 1, 1:36 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TORNADO 3 NW GOODMAN 33.00N 89.95W
12/31/2010 HOLMES MS TRAINED SPOTTER
TREES AND LARGE SIGNS BLOWN DOWN ALONG INTERSTATE 55 JUST
NORTH OF EXIT 146.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 6:00 PM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 60 min |
| Dec 31, 6:09 PM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 66 min |
| Dec 31, 7:02 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 58 min |
| Dec 31, 7:19 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 56 min |
| Dec 31, 7:20 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 55 min |
| Dec 31, 7:26 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 64 min |
| Dec 31, 7:54 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 49 min |
| Dec 31, 8:00 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 60 min |
| Dec 31, 8:03 PM CST | Tornado Warning | JAN | Copiah | 40 min |
| Dec 31, 8:11 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 33 min |
| Dec 31, 8:25 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 50 min |
| Dec 31, 9:02 PM CST | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Washington, Yazoo | 3 hr |
| Dec 31, 9:26 PM CST | Flash Flood Watch | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Holmes and 9 more | 7 hr |
| Dec 31, 9:36 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 69 min |
| Dec 31, 9:37 PM CST | Flash Flood Warning | JAN | Carroll, Grenada, Humphreys, Montgomery | 3 hr |
| Dec 31, 9:50 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 40 min |
| Dec 31, 10:01 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 59 min |
| Dec 31, 10:11 PM CST | Tornado Warning | JAN | Holmes | 42 min |
| Dec 31, 10:15 PM CST | Severe Thunderstorm Warning | JAN | Webster | 60 min |
| Dec 31, 10:18 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 42 min |
| Dec 31, 10:21 PM CST | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 54 min |
| Dec 31, 10:28 PM CST | Flash Flood Warning | JAN | Webster | 3 hr |
| Dec 31, 10:59 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Warren, Yazoo | 61 min |
| Dec 31, 11:07 PM CST | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 53 min |
| Dec 31, 11:22 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 68 min |
| Dec 31, 11:29 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Warren, Yazoo | 4 hr |
| Dec 31, 11:35 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 55 min |
| Dec 31, 11:39 PM CST | Tornado Warning | JAN | Attala, Holmes | 66 min |
| Dec 31, 11:56 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 64 min |
| Dec 31, 11:58 PM CST | Flash Flood Warning | JAN | Attala, Choctaw, Holmes | 3 hr |
| Jan 1, 12:11 AM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 64 min |
| Jan 1, 12:16 AM CST | Tornado Warning | JAN | Leake, Madison | 59 min |
| Jan 1, 12:21 AM CST | Tornado Warning | JAN | Choctaw, Clay, Montgomery, Oktibbeha, Winston | 54 min |
| Jan 1, 12:46 AM CST | Tornado Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 59 min |
| Jan 1, 1:05 AM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 55 min |
| Jan 1, 1:11 AM CST | Tornado Warning | JAN | Kemper, Neshoba, Newton, Scott | 64 min |
| Jan 1, 1:46 AM CST | Flash Flood Warning | JAN | Copiah, Simpson, Smith | 5 hr |
| Jan 1, 1:47 AM CST | Tornado Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 58 min |
| Jan 1, 1:50 AM CST | Tornado Warning | JAN | Lowndes | 25 min |
| Jan 1, 1:54 AM CST | Flash Flood Warning | JAN | Leake, Neshoba, Newton, Scott | 3 hr |
| Jan 1, 2:05 AM CST | Flash Flood Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 2 hr |
| Jan 1, 2:40 AM CST | Tornado Warning | JAN | Noxubee | 17 min |
| Jan 1, 2:45 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 60 min |
| Jan 1, 2:51 AM CST | Flash Flood Warning | JAN | Kemper, Lauderdale | 3 hr |
| Jan 1, 2:56 AM CST | Tornado Warning | JAN | Kemper | 64 min |
| Jan 1, 3:24 AM CST | Tornado Warning | JAN | Noxubee | 34 min |
| Jan 1, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 79 min |
| Jan 1, 4:21 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Smith | 50 min |
| Jan 1, 4:34 AM CST | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 34 min |
| Jan 1, 4:47 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Jones | 3 hr |
| Jan 1, 9:41 AM CST | River Flood Warning | JAN | Clay | 23 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.